Ohio, 2007Damaging Wind in Ohio, April 23, 2007
April 23, 2007 · NWS PBZ · 1 event in 1 county or zone
Scattered severe thunderstorms develop during the evening along a stalled front across northwest Pennsylvania and southeast Ohio.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms develop during the evening along a stalled front across northwest Pennsylvania and southeast Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 23, 1:48 PM EST, 5 hours 26 minutes earlier.
Area forecast discussion, Apr 23, 1:48 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
248 PM EDT MON APR 23 2007
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT AND
INTO NORTHERN WEST VIRGINIA BY 12Z TUESDAY. STILL PLAN TO GO WITH
LIKELY POPS FOR SHOWERS AND THUNDERSTORMS TONIGHT AHEAD OF AND
ALONG FRONT...THEN CHANCE POPS FOR SHOWERS LATE TONIGHT AND
TUESDAY IN FAR SOUTHEAST ZONES.
TEMPERATURES ARE CLOSE TO ETA MOS GUIDANCE VALUES.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AN UNSETTLED PERIOD IN STORE THROUGH THE LONG TERM.
SURFACE BOUNDARY WILL PERSIST ALONG PA/WV LINE FROM TUESDAY NIGHT
INTO WEDNESDAY NIGHT. THIS BOUNDARY WILL BE GENERAL PATH OF A SERIES
OF DISTURBANCES. LOW PRESSURE WILL LIFT NORTHEAST ACROSS OHIO VALLEY
ON THURSDAY INTO THURSDAY NIGHT. A WEAK HIGH PRESSURE RIDGE WILL
PUSH NORTHEAST INTO THE REGION INTO SATURDAY NIGHT...QUICKLY
FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM BY SUNDAY NIGHT.
&&
.AVIATION /TONIGHT AND TUESDAY/...
COLD FRONT WILL PUSH SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY
REGION TONIGHT AND INTO CENTRAL WEST VIRGINIA BY TUESDAY AFTERNOON.
EXPECT INITIAL LINE OF SHOWERS TO CROSS WESTERN PA AND NORTHERN WV
DURING THE REMAINDER OF THIS AFTERNOON. ADDITIONAL LINES OF SHOWERS
AND SCATTERED THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG AND
AHEAD OF FRONTAL BOUNDARY AND IT MOVES ACROSS THE REGION TONIGHT.
STRONG SOUTHWEST SURFACE WINDS WILL GUST TO AROUND 30 KT THROUGH
THIS EVENING...THEN BECOME NORTHWEST AROUND 12 KT LATER TONIGHT WITH
OCCASIONAL GUSTS TO AROUND 20 KT.
EXPECT SCATTERED TO BROKEN CLOUDS AROUND 4000 FEET THROUGH THE
EVENING WITH CONDITIONS OCCASIONALLY LOWERING TO MVFR CEILING AND
VISIBILITY IN SHOWERS AND THUNDERSTORMS. LATER TONIGHT AND TUESDAY
MORNING...CEILINGS AROUND 3000 FEET ARE FORECAST.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
31/14
Hazardous weather outlook, Apr 23, 2:35 AM EST, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
335 AM EDT MON APR 23 2007
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-240745-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
335 AM EDT MON APR 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 23, 5:53 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
653 PM EDT MON APR 23 2007
PAZ007-008-232345-
MERCER PA-VENANGO PA-
653 PM EDT MON APR 23 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO AND MERCER...
AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED THUNDERSTORMS MOVING ACROSS TRUMBULL AND ASHTABULA COUNTIES
IN OHIO. THESE STORMS WILL MOVE ACROSS VENANGO AND MERCER COUNTIES
IN NORTHWEST PENNSYLVANIA BETWEEN 7 PM AND 8 PM. THE STORMS MAY BE
ACCOMPANIED BY DANGEROUS LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL
HAIL. THE STORMS ARE MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FREDONIA...HERMITAGE...KENNERDELL...MAURICE K GODDARD STATE PARK...
MERCER...OIL CITY...POLK...SENECA...STONEBORO AND SUGARCREEK
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Apr 23, 6:34 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
734 PM EDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 6 S GREENVILLE 41.32N 80.38W
04/23/2007 MERCER PA EMERGENCY MNGR
NUMEROUS TREES DOWN. SHINGLES BLOWN OFF OF ROOF. ALL NEAR
LAKE PYMATUNING.
&&Thunderstorm Wind, Tuscarawas
- When
- April 23, 7:14 PM EST
- Where
- Tuscarawas County, Dundee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -81.600
A trained spotter reported a 15 to 20 foot section of steel roof was ripped off a barn in Dundee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, April 23 to 24, 2007$597,000 · EF1 · 21 events
- Wildfire in Pennsylvania, April 23, 2007$1.2 million · 1 event
- Flash Flooding and Flood in Nebraska, April 23 to 24, 2007$540,000 · 1 in hail · 10 events
- Tornadoes and Hail in Texas, April 23, 2007$100,000 · EF0 · 4 events
- Tornadoes and Hail in Kansas, April 23, 2007EF1 · 17 events
- Tornadoes and Hail in Colorado, April 23 to 24, 2007EF0 · 39 events
- Hail and Damaging Wind in Ohio, April 23, 2007$50,000 · 1 in hail · 2 events
- Damaging Winds in New York, April 23, 2007$35,000 · 60 kt wind · 5 events
- Damaging Winds in New York, April 23, 2007$35,000 · 50 kt wind · 3 events
- Hail in Texas, April 23, 2007$25,000 · 2.5 in hail · 6 events
- Tornadoes and Hail in Texas, April 23, 2007$21,000 · EF0 · 8 events
- High Surf in Hawaii, April 23 to 24, 200714 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26172.